MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE GRASPING FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE GRASPING FORCEPS
Model Number FG-402Q
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted to report information reported by the customer and investigation findings.The device history record (dhr) for the complaint device has been reviewed and it is confirmed that the device met all design and quality specification when it was shipped.The instructions for use (ifu) shipped with the device provides the user the following information related to the reported event: do not use this instrument for a calculus that is assumed impossible to be retrieved by this instrument in preoperative diagnosis, intraoperative contrast enhancing or after papillotomy/ papillary dilation.Do not use this instrument when it is inevitable to grasp many calculus at a time.The basket with calculus engaged may not be removed from the body.When the basket may not be removed from the body, refer to section 10.8, ¿emergency treatment¿, and perform open surgery etc.Or possible treatments such as crush the calculus by using lithotriptor bml-110a-1 in combination, as appropriate.Never use excessive force to operate the instrument.This could damage the instrument.This instrument will deform and/or deteriorate by performing calculus retrieval.Repetition of calculus retrieval will extend the effect.By such deformation and/or deterioration, calculus may not be retrieved and/or the basket with calculus engaged may not be removed from the body.If calculus retrieval needs to be repeated in a single case, make sure to check the action and the appearance each time that no abnormality is detected (e.G.Basket wire cut or worn, tube sheath bent etc.).Stop use when any abnormality is detected.During calculus retrieval, keep the portion from the tube sheath to the handle straight in line with the scope¿s biopsy valve, as much as possible.If not straight, the tube sheath may bend, calculus may not be retrieval, and/or the grasping basket with calculus engaged may not be removed from the body.Conclusion: the definitive cause of the reported events could not be established since the device was not returned for physical evaluation.No abnormalities were found in the manufacturing record.It is possible, due to the large size of the calculus, the basket became incarcerated or a load beyond the strength resistance might have been applied to the product during lithotripsy, causing the handle to break.
 
Event or Problem Description
The customer reports during an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a single use, four-wire stone-extraction basket (fg-402q) device to attempt extraction of a biliary stone.When the physician attempted to pull it out, the basket was stuck inside the biliary duct.The handle finally broke so the stone could not be extracted.Due to the basket being stuck inside the patient, surgical intervention was required to extract both the stone and basket.No equipment was replaced.The planned procedure was not completed.No additional consequences to the patient have been reported as a result of this occurrence.The basket device was discarded by the customer and will not be returned to olympus for evaluation.The scope used in the procedure did not malfunction in any way.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide h4.The device was manufactured in may 2021.

Brand Name
DISPOSABLE GRASPING FORCEPS
Common Device Name
DISPOSABLE GRASPING FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key12981070
Report Number8010047-2021-15924
Device Sequence Number11835026
Product Code LQR
UDI-Device Identifier04953170143182
UDI-Public04953170143182
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K955063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-402Q
Device Lot Number15K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2021
Supplement Date Received by Manufacturer06/01/2022
Initial Report FDA Received Date12/10/2021
Supplement Report FDA Received Date07/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TJF-150-L, (B)(4).
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown